Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe tinnitus

Answered by
Dr.
Dr. Rishu Saxena

Cardiologist

Practicing since :2012

Answered : 696 Questions

default
Posted on Wed, 15 Mar 2017 in Hypertension and Heart Disease
Question: Good morning. I am having a problem with hearing my pulse in the left side of my head. It is the same speed as my heart beat and very worrysome to me. It goes on constantly, during the day I can deal with it, as I keep busy doing things but night time is absolutely impossible to sleep unless I take sleeping medication, which is almost every night. What is your professional opinion? I am so worried. Thank you. I am taking Temazepam 15 mg every evening for sleep. Is it dangerous to use this on a regular basis ? Could I have a tumor ? Nothing showed up on the MRI test.
doctor
Answered by Dr. Rishu Saxena 49 minutes later
Brief Answer:
Tinnitus.

Detailed Answer:
Hi,
The symptom you are having is called Tinnitus.
Tinnitus is a physical condition, experienced as noises or ringing in the ears or head when no such external physical noise is present. Tinnitus is usually caused by a fault in the hearing system; it is a symptom, not a disease in itself.The most common cause of tinnitus is damage and loss of the tiny sensory hair cells in the cochlea of the inner ear. This damage typically occurs as a result of the normal aging process, and from prolonged exposure to excessively loud noise. Hearing loss coincides with tinnitus.Tinnitus is not usually dangerous, but it can cause sleep loss, anxiety, fatigue, and stress.
Diagnosis-pure tone audiometry will be done to see if hearing in both ear is normal.Some times tinnitus is caused due to tumour like vestibular schawnomma,Normal MRI rules out this possibility.A complete E.N.T evaluation is necessary to rule out cause of tinnitus.
Temazepam is a benzodiazepene and can be habit forming,I would suggest you to take hypnotics like zolpidem which are not habit forming and induces sleep.
Thanks.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests ,  
Medical Topics ,  

Recent questions on  Hearing loss

doctor1 MD

respected dr, i am suffered from congestion in both ears and have a hearing loss of mild sounds. so i have a consulted a ent dr in trichy. he preferred for a ct scan which diagonesed as soft tissue mucosal thickening in bilateral maxillary sinuses. dr prescribed me neuromet tablet for a month. but i could not relieve from eary pain, hearing loss. ofcourse there is no wax generation in my both ears since last 5 years. kindly suggest me whether to go for a surgery or continue the above prescribed medicine

doctor1 MD

Hi, I am 49 yrs old female .I have regular headache at the right side of my head.I consulted Dr. & he informed me of having migrane problem.Simultaneously i have pain in my right ear & little hearing loss.The doctor cleaned the ear but their was only little relief,pain was still there.Also since last 4 days ,I am suffering from bleeding nose from the right nostril.after consultation i was informed that there is swelling & botch from which bleeding is there.I am wondering whether these syptoms are Individual or corelated to each other indicating any disease since all the symptoms persists on the right side only i.e right side of head,right nostril & right ear. Kindly suggest

doctor1 MD

Hi, Since past 7 months I am experiencing Tinnitus in my right ear with partial hearing loss. Though I have consulted many doctors & taken advised medication for the same (no cancer detected in Brain MRI, Audiometry Tests show almost 60% hearing loss, Complemina Retard continued for almost 3 months), yet the problem still persists. I do not feel any nausea / headache / dizzy / anything else. I wanted to know if this is curable at all and if so then what are kinds of treatments options available ? Thanks in advance. Regards, Nitin

doctor1 MD

I am 26 years age,male.I have hypothyroidism as well as hypertension. Recently I have developed Bilateral SNHL(Sensorineural hearing loss). I take Thyronorm 50 and Tenormin 50 daily. Are they medicine side effect? Recently I have started taking Telma 40. Is it safe?

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Dr. Eni My daughter is home now and is still nauseous, and dizzy with stomach pain, but is doing better since receiving CBD anally. No reason was ever found for her symptoms. If you have a theory please share it wth me.

doctor1 MD

I've seen 2 doctors. I've also emailed back and fourth with Dr. XXXXXXX XXXXXXX on this site. My symptoms are ringing in the left ear. Low grade headache and nausea. I've had these symptoms for more than 3 weeks now. Sometimes the headache goes...